U.S. doctors online nowAsk doctors free
Milpitas, CA
A 20-year-old female asked:

Got mirena (levonorgestrel) in jan stopped constant bleeding in apr had normal periods til july i had 2 periods and now i'm bleeding for the 3rd time. is this normal?

1 doctor answer3 doctors weighed in
Dr. Guy VanDell
Obstetrics and Gynecology 24 years experience
Yes: Mirena (levonorgestrel) can lead to irregular bleeding, most people do start to regulate by this point, but it is certainly possible. Frustrating but possible. I would probably recommend calling your doctor and see if they could check you out. Also spotting versus a full period is something to keep a look out for.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.